Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Taking amoxicillin for an ear infection. Started getting unpleasant smell. Is this normal?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
Question
I am taking amoxicillin for an ear infection and it seems to be effecting my sense of taste because some things, such as pastry tastes very unpleasant. Is this normal?
Posted Thu, 2 May 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Gopal Krishna Dash 3 hours later
Hello,

Thanks for the query

I understand your concern

Your altered taste sensation could be related to amoxiciline. You do not have to worry and it will improve with time. Altered taste sensation can be due to viral infections, drugs, zinc deficiency, cancer chemotherapy also.



Let me know if you have any other concern

Beat wishes
Above answer was peer-reviewed by
 
Follow-up: Taking amoxicillin for an ear infection. Started getting unpleasant smell. Is this normal? 2 hours later
Thanks for your help. I should have told you I am also taking sudafed for sinus congestion. Apparently that, too leaves a horrible taste in your mouth. Meat pie and instant coffee tastes like it could poison you
 
 
Answered by Dr. Gopal Krishna Dash 7 hours later
Hello,

Thanks for the feed back

Do not worry at all. You will improve with time once your acute problems are over

Let me know If I can help you in any way

Wish you good health

Best wishes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor